Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 163, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 11, 2023, 2:13 PM CDT for Latimer County, LeFlore County, Oklahoma. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2023, 2:13 PM CDT (19:13 UTC)
- Expired
- Jun 11, 2023, 3:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 2.0 in
- Wind
- 60.0 mph
Counties Latimer County, OK, LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 72 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 1:58 PM CDT, 15 minutes earlier.
Area forecast discussion, Jun 11, 1:58 PM CDT, 15 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 158 PM CDT Sun Jun 11 2023 ...New SHORT TERM, LONG TERM... .SHORT TERM... (The rest of this afternoon ) Issued at 140 PM CDT Sun Jun 11 2023 The dominant short term weather feature is the anomalous trough centered over MO/IL today, which is slowly shifting eastwards. A cold front associated with this feature is traversing the area this afternoon, and will eventually merge with the stalled boundary just south of the Red River overnight. While, most of the area will probably be dry for the remainder of the day, areas closer to the upper level low will see sufficient shear and instability for a few showers and thunderstorms. The other area that may see a few storms, and indeed one lone severe storm has already developed, is along the previously mentioned cold front. A few additional cells may form along this boundary is continues moving south. Forecast Pops are mostly below 20%, except 30-50% for northwest AR this afternoon. For any storms that do develop, marginally severe wind or hail would be the main threats to watch for, but with a diminishing threat towards sundown. && .LONG TERM... (Tonight through Sunday) Issued at 140 PM CDT Sun Jun 11 2023 Over the next couple of days the Great Lakes upper level low will strengthen and largely remain in place. Meanwhile, the upper level low over the southwestern USA will eject eastwards, gradually merging with the main low over the Great Lakes. As it does so, several shortwave troughs will pass through the area leading to periodic upticks in thunderstorm potential, including severe potential. One shortwave looks to move through the area Monday, with storm chances increasing near and south of Tulsa, but especially across southeast OK. Pops increase to 40-60% for southeast OK during this period with a marginal (5-10%) of severe weather near the Red River. A more consolidated wave impacts the area on Tuesday bringing the highest chance of rain, with 30-50% Pops in the northern parts of the CWA increasing to 60-70% in the central/southern areas. With anomalously strong mid level flow, good instability, and decent forcing, severe weather will be likely across Texas and possibly (10- 30% chance) into southeast OK as well. Temperatures will be unusually cool for this time of year Monday to Tuesday, with highs in the upper 70s to low 80s. EPS EFI index for temperature is showing values of 0.6 to 0.7 for this period. Model guidance begins to diverge beginning Wednesday and Thursday. On the warmer/drier end of the possibilities the ECMWF aggressively builds upper level heights into the area from the southwest. This would shut precipitation chances mostly down for a few days. On the other end of the spectrum, the CMC develops another shortwave trough that would extend storm possibilities into Wednesday and Thursday. Ensemble cluster analysis seems fairly evenly distributed, with a mix of solutions mirroring the two already mentioned, and many in between. So at this time it is unclear whether rain/thunder chances will extend into mid week or not. To account for this possibility, PoPs were boosted slightly above the NBM to mentionable levels for much of the area for this period. All ensemble guidance indicates that by next weekend upper level ridging will begin to build across TX/NM, nosing into OK. NBM and most other model guidance indicating widespread high temperatures of at least the low 90s. As of right now, about 40% of ensemble guidance indicates a more robust and elongated ridge which could result in more significant warming. In addition to the heat, moisture content looks to remain elevated, so heat index values will add to the already relatively hot conditions. In terms of rainfall, it will mostly come down to the relative amplification of the ridge. In the slight majority of solutions (60%) where the ridge is not quite as intense and upper level troughing stays closer, northwesterly flow would still allow for periodic storm chances. Conditions likely stay hot and humid into next week. && .AVIATION... (18Z TAFS) Issued at 1228 PM CDT Sun Jun 11 2023 A few thunderstorms may develop later this afternoon near the far northwest Arkansas sites as a cold front moves across the area. Mainly VFR conditions will prevail through this evening, with MVFR ceilings developing overnight into Monday morning at the far northwest Arkansas sites. A thunderstorm complex may move into parts of eastern Oklahoma Monday morning, with KMLC most likely to be impacted. && .PRELIMINARY POINT TEMPS/POPS... TUL 85 62 79 62 / 10 20 40 60 FSM 87 65 82 67 / 30 20 40 80 MLC 89 64 79 64 / 10 20 60 80 BVO 82 58 79 57 / 20 10 30 50 FYV 81 57 79 58 / 40 10 30 70 BYV 81 58 77 58 / 50 20 20 50 MKO 86 62 79 63 / 20 20 40 80 MIO 81 57 77 58 / 40 0 20 40 F10 87 62 77 63 / 10 20 50 80 HHW 92 67 79 66 / 10 30 70 70 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...06 LONG TERM....06 AVIATION...05
Hazardous weather outlook, Jun 11, 1:13 PM CDT, 1 hour before
Hazardous Weather Outlook National Weather Service Tulsa OK 113 PM CDT Sun Jun 11 2023 ARZ001-002-010-011-019-020-029-OKZ049-053>076-121000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 113 PM CDT Sun Jun 11 2023 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Mainly Northwest Arkansas. ONSET...Ongoing. DISCUSSION... Scattered thunderstorms will be possible this afternoon and early evening as a cold front moves south across the area, with the greatest storm potential across far northeast Oklahoma and far northwest Arkansas. A marginally severe storm or two will be possible, especially across northwest Arkansas. Showers and thunderstorms may move into parts of southeast Oklahoma late tonight. These storms will likely remain sub severe. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY...Thunderstorm Potential...Heavy Rain Potential. TUESDAY through SATURDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Showers and thunderstorms are forecast to be ongoing Monday morning across mainly southeast Oklahoma with chances spreading north of Interstate 40 during the day. Additional thunderstorm chances will occur Monday night through the week as a series of disturbances move across the region. At least a limited severe potential will be possible with each passing disturbance. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Jun 11, 1:29 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Tulsa OK
129 PM CDT Sun Jun 11 2023
OKZ073>075-111915-
Haskell OK-Pittsburg OK-Latimer OK-
129 PM CDT Sun Jun 11 2023
...A strong thunderstorm will impact portions of southwestern
Haskell, north central Latimer and northeastern Pittsburg Counties
through 215 PM CDT...
At 129 PM CDT, Doppler radar indicated a strong thunderstorm 6 miles
east of Arrowhead State Park, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Quinton... Kinta...
Enterprise... Robbers Cave State Park...
Featherston... Lewisville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3508 9562 3525 9556 3521 9510 3494 9517
TIME...MOT...LOC 1829Z 283DEG 17KT 3515 9551
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 1:38 AM CDT | Special Weather Statement | TSA | Ottawa | 52 min |
| Jun 11, 2:00 AM CDT | Special Weather Statement | TSA | Ottawa | 30 min |
| Jun 11, 2:25 AM CDT | Special Weather Statement | TSA | Ottawa | 35 min |
| Jun 11, 3:00 AM CDT | Special Weather Statement | TSA | Ottawa | 30 min |
| Jun 11, 3:26 AM CDT | Special Weather Statement | TSA | Delaware | 19 min |
| Jun 11, 4:20 AM CDT | Special Weather Statement | TSA | Tulsa | 25 min |
| Jun 11, 1:29 PM CDT | Special Weather Statement | TSA | Latimer | 46 min |
| Jun 11, 1:38 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, Pittsburg | 52 min |
| Jun 11, 2:49 PM CDT | Special Weather Statement | TSA | LeFlore | 26 min |
| Jun 11, 2:55 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore | 50 min |
| Jun 11, 3:48 PM CDT | Special Weather Statement | TSA | LeFlore | 12 min |
| Jun 11, 3:27 AM CDT | Special Weather Statement | TSA | Benton | 48 min |
| Jun 11, 3:55 AM CDT | Special Weather Statement | TSA | Benton | 35 min |
| Jun 11, 4:30 AM CDT | Special Weather Statement | TSA | Benton, Carroll, Madison | 30 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.